Flood, Archer
- When
- June 13, 1:00 AM CST to 4:00 AM CST
- Where
- Archer County, 0.5 mi SW of Dundee to 0.26 mi W of Dundee
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.736, -98.907
Water reported over hwy 277 near Dundee.
A cold front moved across the Southern Plains, with heavy rainfall resulting in Flash Flooding across Western North Texas during the early morning hours of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front moved across the Southern Plains, with heavy rainfall resulting in Flash Flooding across Western North Texas during the early morning hours of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 11:41 PM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1241 AM CDT SAT JUN 13 2015
.DISCUSSION...
HEAVY RAINFALL AND FLASH FLOODING CONTINUE TO BE THE BIGGEST
CONCERNS TONIGHT.
BAND OF SHOWERS AND THUNDERSTORMS CONTINUES NEAR I-44. IT IS
SLOWLY PUSHING EAST. A LOW LEVEL JET IS BRINGING IN DEEP MOISTURE
TO THESE LOCATIONS. OVERALL...THINK THE INTENSITY OF RAIN WILL
SLOWLY DECREASE THROUGH THE NIGHT...ESPECIALLY AS THE LOW LEVEL
JET VEERS TO THE SOUTHWEST. HOWEVER...SEVERAL LOCATIONS WILL
RECEIVE RAINFALL TOTALS IN THE 2 TO 4 INCH RANGE...INCLUDING
OKLAHOMA CITY...WICHITA FALLS...AND LAWTON...WHICH WILL CAUSE SOME
FLASH FLOODING. NOT SURE IF STORMS WILL MAKE IT SOUTHEAST OF AN
ARDMORE TO ADA LINE. SEVERE POTENTIAL REMAINS VERY LOW DUE TO WEAK
SHEAR.
AVIATION DISCUSSION FOR THE 06Z TAFS IS BELOW.
MBS
&&
.AVIATION...
CONFIDENCE REMAINS LOW OVER THE NEXT 24 HOURS.
ISO-NUM TSRA WILL CONTINUE TO AFFECT KSPS-KLAW-KOKC-KOUN THROUGH
AT LEAST 09Z. THEY MAY CONTINUE BEYOND 09Z...BUT DID NOT MENTION
AS CHANCES OF OCCURRENCE DECREASE. BRIEF VARIABLE GUSTY WINDS AND
MVFR OR LOWER CONDITIONS MAY OCCUR WITH ANY TSRA.
OVERALL...THINK MOST LOCATIONS WILL STAY VFR. WIDESPREAD MVFR OR
LOWER CONDITIONS MAY OCCUR 06-18Z WITH THE HIGHEST CHANCES OF
OCCURRENCE NEAR KWWR AND KGAG.
MBS
&&
.PREV DISCUSSION... /ISSUED 645 PM CDT FRI JUN 12 2015/
DISCUSSION...
SLOW MOVING STORMS WILL CONTINUE TONIGHT. HEAVY RAINFALL AND FLASH
FLOODING ARE THE MAIN CONCERNS. A FEW STORMS MAY BE SEVERE.
LATEST RADARS INDICATED ISOLATED TO NUMEROUS THUNDERSTORMS
NORTHWEST OF AN ALTUS TO GUTHRIE LINE. SOME OF THESE MAY BE
SEVERE WITH MARGINAL HAIL UP TO HALF DOLLARS AND DAMAGING WINDS UP
TO 60 MPH. THE LACK OF STRONG 0-6 KM SHEAR SEEMS TO BE THE
LIMITING FACTOR FOR MORE SEVERE STORMS. STORM STRENGTH IS EXPECTED
TO DECREASE AFTER 10 PM WITH THE LOSS OF DAYTIME HEATING. TORNADO
POTENTIAL REMAINS VERY LOW DUE TO WEAK LOW LEVEL SHEAR.
THESE STORMS WILL CONTINUE TO PUSH EAST THROUGH THE NIGHT AIDED BY
AN INCREASING LOW LEVEL JET AND MID/UPPER LEVEL DISTURBANCE. WITH
THE AIR BEING MOIST...HEAVY RAINFALL RATES OVER 2 INCHES PER HOUR
WILL BE POSSIBLE. FOR NOW...WILL NOT ALTER THE FLASH FLOOD WATCH.
WOULD NOT BE SURPRISED IF TRAINING STORMS BROUGHT 2 TO 4 INCHES OF
RAINFALL TONIGHT TO SOME LOCATIONS. THINK THE OKLAHOMA CITY METRO
AREA WILL BE AFFECTED MAINLY IN THE 10 PM TO 3 AM WITH HEAVY
RAINFALL AS THE MAIN HAZARD.
MBS
PREV DISCUSSION... /ISSUED 251 PM CDT FRI JUN 12 2015/
DISCUSSION...
AT 230 PM...A STALLED FRONT EXTENDED APPROXIMATELY FROM STILLWATER
TO THE ANTELOPE HILLS AREA NORTH OF CHEYENNE. AN OUTFLOW BOUNDARY
EXTENDED SLIGHTLY SOUTH OF THE FRONT IN WESTERN OKLAHOMA...AND AN
OLD OUTFLOW BOUNDARY HAD JUST ABOUT WASHED OUT COMPLETELY OVER
SOUTHEAST OKLAHOMA. MEANWHILE...AN UPPER-LEVEL WAVE WAS MOVING
NORTHEAST ACROSS THE SOUTHEAST PART OF COLORADO.
THE COMBINATION OF THESE FEATURES POINTS TO CONTINUED STORM
DEVELOPMENT ALONG AND NORTH OF THE FRONT THIS AFTERNOON. SHORT-
TERM MODELS ARE IN AMAZINGLY GOOD AGREEMENT THAT STORMS WILL ALSO
FORM OVER THE TEXAS PANHANDLE AND MOVE EAST THIS EVENING. THIS
DOES SEEM REASONABLE...AND WE EXPECT SOME OF THESE STORMS TO BE
SEVERE...WITH HEAVY RAINFALL...AT LEAST THROUGH MIDNIGHT.
AFTER THIS EVENING...IT IS MORE DIFFICULT TO TELL WHERE AND WHEN
RAIN WILL OCCUR...AS IT WILL BE LARGELY DRIVEN BY SMALL-SCALE
PROCESSES THAT ARE EXTREMELY DIFFICULT TO PREDICT.
NEVERTHELESS...THE LARGER-SCALE FEATURES WILL CONTINUE TO SUPPORT
OCCASIONAL RAIN THROUGH THE ENTIRE FORECAST PERIOD...WHICH ENDS
NEXT FRIDAY. WITH LOTS OF MOISTURE IN PLACE...HEAVY RAINFALL WILL
BE A DEFINITE POSSIBILITY.
WE HAVE RETAINED THE EXISTING FLASH FLOOD WATCH...AND HAVE
ELECTED TO ADD ANOTHER ROW OF COUNTIES TO THE EAST BECAUSE OF THE
CURRENT EXPECTATIONS OF RAINFALL THROUGH SUNDAY. THE WATCH MAY
WELL NEED TO BE EXTENDED IN TIME...AND POSSIBLY AREA...IN LATER
UPDATES. IT IS IMPORTANT TO NOTE THAT MOST AREA RESERVOIRS ARE
FULL...OR NEARLY SO...WHICH GREATLY LIMITS THE AMOUNT OF FLOOD
CONTROL THAT WILL BE AVAILABLE THIS TIME. SO...IF WE HAVE RAINFALL
EVEN CLOSE TO WHAT WAS TYPICAL IN MAY...THERE WILL BE FLOODING
PROBLEMS ON AREA RIVERS.
THROUGH ALL THIS...TEMPERATURES WILL BE CHANGE VERY LITTLE ON A
DAY-TO-DAY BASIS...ALTHOUGH THUNDERSTORMS WILL HAVE SOME RATHER
SIGNIFICANT SHORT-TERM EFFECTS.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR OKZ004>029-
033>039-044.
TX...FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR TXZ083>086.
&&
84/09/17HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 830 PM CDT FRI JUN 12 2015 OKZ004>048-050>052-TXZ083>090-140130- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 830 PM CDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING ACROSS THE REGION. THE HEAVIEST RAINFALL IS EXPECTED ACROSS CENTRAL AND SOUTHWESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. LOCALIZED FLASH FLOODING WILL BE POSSIBLE. SOME SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS...BUT WIDESPREAD SEVERE WEATHER IS NO LONGER EXPECTED. THUNDERSTORMS SHOULD GRADUALLY WEAKEN OVERNIGHT...BUT MODERATE TO HEAVY RAINFALL MAY PERSIST INTO THE MORNING HOURS SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY INTO LATE NEXT WEEK. THE MOST WIDESPREAD THUNDERSTORM ACTIVITY IS LIKELY SATURDAY THROUGH TUESDAY...WITH LESSER CHANCES MID TO LATE NEXT WEEK. WITH ADEQUATE INSTABILITY AND MOISTURE...AN OCCASIONAL STRONG TO SEVERE STORM WILL BE POSSIBLE MOST ANY DAY THROUGH LATE NEXT WEEK. .HEAVY RAINFALL... DEEP MOISTURE WILL PROMOTE HEAVY RAINFALL WITH THUNDERSTORMS... ESPECIALLY SATURDAY THROUGH TUESDAY. PORTIONS OF NORTHERN AND WESTERN OKLAHOMA...INTO WESTERN NORTH TEXAS...WILL HAVE THE GREATEST POTENTIAL OF RECEIVING HEAVY RAINFALL AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS THROUGH THE WEEKEND AND MAY NEED TO BE EXTENDED INTO NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/BARNES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD 3 N OKLAHOMA CITY 35.51N 97.51W
06/13/2015 OKLAHOMA OK EMERGENCY MNGR
HIGH WATER RESCUES IN THE VICINITY OF NORTH WESTERN AND
NW 36TH
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD 4 NW OKLAHOMA CITY 35.51N 97.56W
06/13/2015 OKLAHOMA OK EMERGENCY MNGR
HIGH WATER RESCUES IN THE VICINITY OF NW 36TH AND EUBANKS
&&
MAUSTINPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
111 AM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD 3 N OKLAHOMA CITY 35.51N 97.51W
06/13/2015 OKLAHOMA OK EMERGENCY MNGR
1250 AM FLASH FLOOD 4 NW OKLAHOMA CITY 35.51N 97.56W
06/13/2015 OKLAHOMA OK EMERGENCY MNGR
&&
MAUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
121 AM CDT SAT JUN 13 2015
TXZ088>090-130700-
CLAY TX-ARCHER TX-BAYLOR TX-
121 AM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAY...ARCHER AND BAYLOR
COUNTIES UNTIL 200 AM CDT...
AT 117 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES SOUTHEAST OF LAKE KICKAPOO TO NEAR ELBERT TO 8 MILES EAST OF
LAKE STAMFORD MARINA...MOVING EAST AT 45 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
HENRIETTA...SEYMOUR...ARCHER CITY...HOLLIDAY...SCOTLAND...
WINDTHORST...BELLEVUE...MEGARGEL...MANKINS...LAKE ARROWHEAD...
BLUEGROVE...EASTERN LAKE KEMP...DUNDEE...MABELLE...LAKE DIVERSION...
LAKE KICKAPOO...WESTOVER...BUFFALO SPRINGS...SHANNON AND JOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3340 9941 3380 9921 3383 9798 3368 9798
3347 9809 3347 9842 3340 9842
TIME...MOT...LOC 0617Z 259DEG 37KT 3360 9875 3324 9902 3300 9948
AUSTINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
150 AM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM FLASH FLOOD 3 SW IOWA PARK 33.92N 98.71W
06/13/2015 WICHITA TX LAW ENFORCEMENT
SEVERAL INCHES OF WATER OVER THE ROAD NEAR HWY 368 AND
HWY 367 INTERSECTION.
&&
MAUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT SAT JUN 13 2015
OKZ028>031-040>042-130745-
POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-CLEVELAND OK-MURRAY OK-
SEMINOLE OK-GARVIN OK-
156 AM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
WESTERN PONTOTOC...SOUTHEASTERN MCCLAIN...SOUTHEASTERN CLEVELAND...
NORTHEASTERN MURRAY...SOUTHWESTERN SEMINOLE AND EASTERN GARVIN
COUNTIES UNTIL 245 AM CDT...
AT 154 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
5 MILES EAST OF SLAUGHTERVILLE TO 4 MILES WEST OF BYARS TO NEAR
WYNNEWOOD...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
VERY HEAVY RAINFALL LEADING TO FLOODING IN AREAS
OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
PAULS VALLEY...SLAUGHTERVILLE...WYNNEWOOD...LEXINGTON...STRATFORD...
KONAWA...MAUD...ROFF...PAOLI...ASHER...TRIBBEY...WANETTE...BYARS...
FITZHUGH...ST. LOUIS...ROSEDALE...MACOMB...VANOSS AND TROUSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3521 9685 3501 9669 3460 9675 3456 9723
3480 9726 3505 9734
TIME...MOT...LOC 0654Z 245DEG 21KT 3506 9725 3485 9712 3462 9716
AUSTINThe national radar mosaic for the moment the first event began.
1 flood, 1 flash flood. Local standard time, as filed.
Water reported over hwy 277 near Dundee.
The Highway 367 and 368 interchange closed due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584735, 584740.